MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaints were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated, prior to insertion of a 12.6mm micl12.6 implantable collamer lens, -13.5 diopter, the surgeon made the incision and accidently nicked the capsule bag.The surgeon inserted the lens into the patient's right eye (od), and noted the nick in the bag.The patient was sent to another facility the same day, for removal of the lens.The lens was explanted and an iol was implanted.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6679407
Report Number2023826-2017-00984
Device Sequence Number1971276
Product Code MTA
UDI-Device Identifier00841542103091
UDI-Public00841542103091
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberMICL12.6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2017
Initial Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR